Alert archive / New York / Lake Effect Snow Advisories in 2005

Lake Effect Snow Advisory 7, NWS Buffalo, NY

December 11, 2005Erie County, Niagara County, New York

NWS Buffalo, NY issued this lake effect snow advisory at Dec 11, 2005, 4:36 AM EST for Erie County, Niagara County, New York. It took effect at Dec 11, 2005, 5:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2005, 4:36 AM EST (09:36 UTC)
In effect from
Dec 11, 2005, 5:00 AM EST
Expired
Dec 11, 2005, 3:30 PM EST
In force
11 hr
Issued by
NWS Buffalo, NY

Counties Erie County, NY, Niagara County, NY

The radar

The Buffalo radar (KBUF), 2 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 9.6 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2005-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2005-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBUF 110936
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
436 AM EST SUN DEC 11 2005

...LOCALLY HEAVY LAKE SNOWS POSSIBLE NORTH OF BUFFALO TODAY...

.A SOUTHWEST FLOW AHEAD OF AN APPROACHING COLD FRONT WILL RESULT IN 
SOME LAKE EFFECT SNOW TODAY. ALTHOUGH MOST OF THE AREA WILL JUST SEE 
OCCASIONAL SNOW SHOWERS...A NARROW BAND OF HEAVIER LAKE SNOWS WILL 
FOCUS ON NORTHWEST ERIE AND MUCH OF SOUTHERN NIAGARA COUNTIES...
GENERALLY FROM GRAND ISLAND AND THE TONAWANDAS...NORTHEAST TO THE
LOCKPORT AREA. THIS BAND SHOULD REMAIN NEARLY STATIONARY THROUGH
THE MORNING AND MIDDAY HOURS...AND THEN GRADUALLY SETTLE SOUTHWARD
EARLY THIS AFTERNOON INTO BUFFALO AND ITS NEARBY EASTERN
SUBURBS...FINALLY PUSHING SOUTH INTO THE SOUTH TOWNS BY EVENING AS
THE FRONT PASSES.

SNOW ACCUMULATIONS MAY REACH AS HIGH AS 4 TO 8 INCHES IN THE MOST 
PERSISTENT BANDS ACROSS BUFFALOS NORTHERN SUBURBS AND UP INTO 
SOUTHERN NIAGARA COUNTY. LESSER AMOUNTS CAN BE EXPECTED FROM THE 
CITY DOWN INTO THE SOUTH TOWNS.

NYZ001-010-111745-
/O.NEW.KBUF.LE.Y.0007.051211T1000Z-051211T2200Z/
NIAGARA-NORTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO
436 AM EST SUN DEC 11 2005

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON.

A SOUTHWEST FLOW AHEAD OF AN APPROACHING COLD FRONT WILL RESULT IN 
SOME LAKE EFFECT SNOW TODAY. ALTHOUGH MOST OF THE AREA WILL JUST SEE 
OCCASIONAL SNOW SHOWERS...A NARROW BAND OF HEAVIER LAKE SNOWS WILL 
FOCUS ON NORTHWEST ERIE AND MUCH OF SOUTHERN NIAGARA COUNTIES...
GENERALLY FROM GRAND ISLAND AND THE TONAWANDAS...NORTHEAST TO THE
LOCKPORT AREA. THIS BAND SHOULD REMAIN NEARLY STATIONARY THROUGH
THE MORNING AND MIDDAY HOURS...AND THEN GRADUALLY SETTLE SOUTHWARD
EARLY THIS AFTERNOON INTO BUFFALO AND ITS NEARBY EASTERN
SUBURBS...FINALLY PUSHING SOUTH INTO THE SOUTH TOWNS BY EVENING AS
THE FRONT PASSES.

SNOW ACCUMULATIONS MAY REACH AS HIGH AS 4 TO 8 INCHES IN THE MOST 
PERSISTENT BANDS ACROSS BUFFALOS NORTHERN SUBURBS AND UP INTO 
SOUTHERN NIAGARA COUNTY. LESSER AMOUNTS CAN BE EXPECTED FROM THE 
CITY DOWN INTO THE SOUTH TOWNS.

REMEMBER...IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY 
HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY.
IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID
CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO YOUR
FAVORITE SOURCE OF WEATHER INFORMATION FOR FURTHER DETAILS OR
UPDATES. OUR WEBSITE AT WWW.WEATHER.GOV/BUF ALWAYS HAS THE LATEST
INFORMATION.

$$
SFM
5 follow-up statements
000 
WWUS41 KBUF 111550
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1050 AM EST SUN DEC 11 2005

...LOCALLY HEAVY LAKE SNOWS POSSIBLE NORTH OF BUFFALO THIS
AFTERNOON...

.A SOUTHWEST FLOW AHEAD OF AN APPROACHING COLD FRONT WILL RESULT
IN SOME LAKE EFFECT SNOW THIS AFTERNOON. ALTHOUGH MOST OF THE
AREA WILL JUST SEE PERIODS OF SNOW...A BAND OF HEAVIER LAKE SNOWS
WILL BE OVER NORTHWEST ERIE AND MUCH OF SOUTHERN NIAGARA
COUNTIES...GENERALLY FROM GRAND ISLAND AND THE TONAWANDAS...
NORTHEAST TO THE LOCKPORT AREA. THIS BAND SHOULD SETTLE
SOUTHWARD THIS AFTERNOON INTO BUFFALO AND ITS NEARBY EASTERN
SUBURBS...FINALLY PUSHING SOUTH INTO THE SOUTH TOWNS BY EVENING AS
THE FRONT PASSES.

SNOW ACCUMULATIONS MAY REACH 3 TO 5 INCHES IN BUFFALOS NORTHERN
SUBURBS AND IN SOUTHERN NIAGARA COUNTY. LESSER AMOUNTS CAN BE
EXPECTED FROM THE CITY DOWN INTO THE SOUTH TOWNS.

NYZ001-010-112200-
/O.CON.KBUF.LE.Y.0007.000000T0000Z-051211T2200Z/
NIAGARA-NORTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO
1047 AM EST SUN DEC 11 2005

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
THIS AFTERNOON...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

A SOUTHWEST FLOW AHEAD OF AN APPROACHING COLD FRONT WILL RESULT
IN SOME LAKE EFFECT SNOW THIS AFTERNOON. ALTHOUGH MOST OF THE AREA
WILL JUST SEE PERIODS OF SNOW...A BAND OF HEAVIER LAKE SNOWS WILL
BE OVER NORTHWEST ERIE AND MUCH OF SOUTHERN NIAGARA
COUNTIES...GENERALLY FROM GRAND ISLAND AND THE TONAWANDAS...
NORTHEAST TO THE LOCKPORT AREA. THIS BAND SHOULD SETTLE SOUTHWARD
THIS AFTERNOON INTO BUFFALO AND ITS NEARBY EASTERN
SUBURBS...FINALLY PUSHING SOUTH INTO THE SOUTH TOWNS BY EVENING AS
THE FRONT PASSES.

SNOW ACCUMULATIONS MAY REACH 3 TO 5 INCHES IN BUFFALOS NORTHERN
SUBURBS AND IN SOUTHERN NIAGARA COUNTY. LESSER AMOUNTS CAN BE
EXPECTED FROM THE CITY DOWN INTO THE SOUTH TOWNS.

IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR
SLIPPERY ROADS. 
 
$$

BLACKBURN
000 
WWUS41 KBUF 112030
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
330 PM EST SUN DEC 11 2005

...LAKE SNOWS CONTINUE...

.COLD AIR MOVING THE GREAT LAKES WILL GENERATE LAKE SNOWS TONIGHT.

OFF LAKE ERIE THE SNOW SHOULD GIVE 1 TO 4 INCHES FROM CHAUTAUQUA 
COUNTY THROUGH SOUTHERN ERIE AND CATTARAUGUS COUNTIES BEFORE 
CONCENTRATING ON CHAUTAUQUA COUNTY WHERE 3 TO 6 INCHES ARE
EXPECTED, MAINLY OVER HIGHER TERRAIN. 

A LAKE EFFECT SNOW BAND HAS DEVELOPED OVER JEFFERSON COUNTY. THE
WINDS WILL HAVE A GRADUAL SHIFT WHICH SHOULD MIGRATE THE LAKE
ENHANCED SNOWS INTO OSWEGO COUNTY. 1 TO 6 INCHES SHOULD FALL IN
JEFFERSON AND LEWIS COUNTY, MAINLY THIS EVENING, AND 3 TO 5
INCHES IN OSWEGO COUNTY.

NYZ001-010-112130-
/O.CAN.KBUF.LE.Y.0007.000000T0000Z-051211T2200Z/
NIAGARA-NORTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO
330 PM EST SUN DEC 11 2005

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY. 

THE HEAVY SNOWS HAVE MOVED SOUTH OUT OF NIAGARA AND NORTHERN ERIE
COUNTIES.

$$

NYZ019-120430-
/O.NEW.KBUF.LE.Y.0008.051211T2030Z-051212T1500Z/
CHAUTAUQUA-
INCLUDING THE CITY OF...JAMESTOWN
330 PM EST SUN DEC 11 2005

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST MONDAY. 

LAKE EFFECT SNOW WILL CONTINUE TONIGHT WITH MOST AREAS RECEIVING 1
TO 3 INCHES, BUT 3 TO 6 INCHES ARE EXPECTED IN MORE PERSISTENT
LAKE SNOWS, MAINLY OVER HIGHER TERRAIN. 

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM VERY HEAVY SNOW TO
FLURRIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS
THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY
CONDITIONS.

$$

NYZ007-008-120430-
/O.NEW.KBUF.LE.Y.0008.051211T2030Z-051212T1100Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
330 PM EST SUN DEC 11 2005

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. 

LAKE EFFECT SNOW OVER JEFFERSON COUNTY. THE WINDS WILL HAVE A
GRADUAL SHIFT WHICH SHOULD MIGRATE THE LAKE ENHANCED SNOWS INTO
OSWEGO COUNTY. 1 TO 6 INCHES SHOULD FALL IN JEFFERSON AND LEWIS
COUNTY, MAINLY THIS EVENING, AND 3 TO 5 INCHES IN OSWEGO COUNTY.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM VERY HEAVY SNOW
IN NARROW BANDS TO FLURRIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. 

$$

NYZ006-120430-
/O.NEW.KBUF.LE.Y.0008.051212T0000Z-051212T1500Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
330 PM EST SUN DEC 11 2005

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST MONDAY. 

LAKE EFFECT SNOW WILL MOVE SOUTH INTO THE COUNTY THIS EVENING. 3
TO 5 INCHES ARE EXPECTED, MAINLY OVER THE TUG HILL.

$$

BLACKBURN
000 
WWUS41 KBUF 191511
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1011 AM EST MON DEC 19 2005

...HEAVY LAKE SNOWS TO CONTINUE ACROSS THE TUG HILL THIS AFTERNOON...

.A COLD WESTERLY FLOW ACROSS THE WIDE OPEN WATERS OF LAKE ONTARIO
WILL GENERATE MORE SIGNIFICANT LAKE EFFECT DURING THE AFTERNOON. 
... PARTICULARLY ACROSS THE TUG HILL PLATEAU. UP TO A FOOT AND A
HALF OF SNOW IS POSSIBLE IN THE MORE PERSISTENT LAKE SNOW AREAS. 
THE COMBINATION OF SNOW AND GUSTY WILL RESULT IN VERY POOR
VISIBILITY IN BLOWING AND DRIFTING SNOW.

NYZ006>008-192300-
/O.CON.KBUF.LE.W.0007.000000T0000Z-051219T2300Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
1011 AM EST MON DEC 19 2005

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

A BAND OF MODERATE TO HEAVY LAKE EFFECT SNOW OVER
OSWEGO...SOUTHERN LEWIS AND FAR SOUTHERN JEFFERSON COUNTY WILL
PRODUCE ANOTHER 4 TO 8 INCHES OF SNOW ACROSS THE TUG HILL PLATEAU. 
THIS WILL BRING LOCALIZED SNOWFALL TOTALS UP 18 INCHES BY THIS 
EVENING.

WEST WINDS OF 10 TO 20 MPH WILL PRODUCE BLOWING AND DRIFTING
SNOWS...ALONG WITH OCCASIONAL WIND CHILLS IN THE SINGLE DIGITS.
VISIBILITIES WILL BE REDUCED TO A FEW HUNDRED FEET AT TIMES. AS A
RESULT TRAVEL WILL BE DIFFICULT ACROSS THE TUG HILL PLATEAU.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM
LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES
AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR
RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO
NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

$$
000 
WWUS41 KBUF 192022
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
322 PM EST MON DEC 19 2005

...LAKE SNOWS TO CONTINUE INTO THE EVENING...

.LAKE SNOWS WILL CONTINUE FOR AWHILE THIS EVENING OFF LAKE ONTARIO 
...BUT THEY SHOULD SUBSIDE AS WINDS SHIFT AND AN INVERSION 
STRENGTHENS.  ANOTHER 1 TO 3 INCHES IS POSSIBLE BEFORE THE SNOWS 
WEAKEN. THE COMBINATION OF SNOW AND GUSTY WINDS WILL RESULT IN POOR 
VISIBILITY IN BLOWING AND DRIFTING SNOW.

NYZ006>008-192300-
/O.CON.KBUF.LE.W.0007.000000T0000Z-051219T2300Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
322 PM EST MON DEC 19 2005

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

LAKE SNOWS WILL DRIFT NORTH AND WEAKEN THIS EVENING...PRODUCING 
ANOTHER 1 TO 3 INCHES NORTH OF PULASKI. WEST WINDS OF 10 TO 20 MPH 
WILL PRODUCE BLOWING AND DRIFTING SNOWS...ALONG WITH OCCASIONAL WIND 
CHILLS IN THE SINGLE DIGITS. 

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM
LOCALLY HEAVY SNOW IN NARROW BANDS TO FLURRIES JUST A FEW MILES 
AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR 
RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. 

$$

BLACKBURN
000 
WWUS41 KBUF 192300
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
600 PM EST MON DEC 19 2005

...LAKE EFFECT SNOW WINDING DOWN...

NYZ006>008-200000-
/O.EXP.KBUF.LE.W.0007.000000T0000Z-051219T2300Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
600 PM EST MON DEC 19 2005

...LAKE EFFECT SNOW WARNING WILL EXPIRE AT 6 PM EST THIS
AFTERNOON...

THE LAKE EFFECT SNOW WARNING WILL EXPIRE AT 6 PM EST. LAKE EFFECT
SNOW WILL ONLY ADD ANOTHER 1 TO 3 INCHES FROM THE LAKE INLAND TO
THE TUG HILL PLATEAU...HOWEVER WINDS WILL CONTINUE TO CAUSE VISIBILITY
PROBLEMS ESPECIALLY NORTH SOUTH ROADS LIKE INTERSTATE 81.

$$

SAGE

What forecasters said that day

The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Dec 11, 4:17 AM EST, 19 minutes earlier.

Area forecast discussion, Dec 11, 4:17 AM EST, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR BUF AREA LK SNOW ADVIS...
NATIONAL WEATHER SERVICE BUFFALO NY
417 AM EST SUN DEC 11 2005

*** WITH LAKE BAND ALREADY DEVELOPING AT 09Z...ENVIRONMENT WILL ONLY
GET BETTER FOR NEXT 6-9 HOURS...SO WILL ISSUE ADVISORY FOR NORTHERN
HALF OF BUFFALO METRO AND UP INTO NIAG COUNTY FOR AS MUCH AS 4-8
INCHES TODAY (SEE SECOND PARAGRAPH IN SHORT TERM SECTION BELOW) ***

.SYNOPSIS...

FORECAST CONCERNS INVOLVE TIMING OF COLD FRONT LATER TODAY AND
EVENING...EXTENT OF ANY LAKE EFFECT AHEAD OF IT IN BUF/ART
AREAS...THEN LAKE EFFECT POTENTIAL SOUTHEAST OF LAKES TONIGHT INTO
MONDAY WITH COLD ADVECTION. FAIRLY QUIET MIDWEEK PERIOD BEFORE A
POSSIBLE PATTERN CHANGE TOWARD NEXT WEEKEND.

&&

.SHORT TERM (TODAY THROUGH WEDNESDAY)...

ALL QUIET AT THIS WRITING WITH JUST SOME INCREASING CLOUD AND SOME
PATCHY LGT SNOW UPSTREAM OVER OHIO AND SRN ONTARIO...BUT NOTHING OF
IMPORTANCE. AT FIRST GLANCE WE HAVE A SIMPLE COLD FRONTAL PASSAGE
LATER TODAY WITH ASSOCIATED LIMITED MOISTURE. WILL CARRY LIKELY POPS
ALL ZONES...BUT QPF WILL BE MEAGER AND ANY ACCUMS LESS THAN
INCH...AND GENERALLY IN AFTERNOON. BUT...NOTHING IS SIMPLE IN THE
LOWER LAKES DURING EARLY WINTER COLD SPELLS AND WE DO HAVE SOME
CONCERNS.

THE MAIN ONE...AFFECTING THE MOST POPULATION...IS THE POTENTIAL FOR
SOME DECENT LAKE EFFECT TO SET UP IN THE BUF-IAG AREA TODAY AHEAD OF
THE COLD FRONT. 850MB TEMPS WERE TOO WARM...AT -5C ON 00Z BUF
RAOB...BUT DTX WAS -10C AND THIS COLD AIR IS ADVECTING EASTWARD.
LAKE PARAMETERS GET QUITE GOOD THIS MORNING WITH PLENTY OF LOW LEVEL
MOISTURE...INVERSION RISING...AND INSTABILITY INCREASING (ALTHOUGH
JUST MARGINAL WITH DELTA T OF 12-13C). WE DO HAVE QUITE A BIT OF
SHEAR AT 12Z...WITH SFC WIND AT 210 WHILE 850 IS 240...BUT THIS
DECREASES BY MID MORNING...ENOUGH TO MAKE ME CONCERNED. ALSO...ETA12
SHOWS A DEFINITE BAND BY 12-15Z. SO FAR...ACTIVITY HAS REALLY
BLOSSOMED BETWEEN 3 AND 4 AM AND WE HAVE A NARROW WELL DEFINED BAND
UP ACROSS GRAND ISLAND AT 0915Z.

QUESTION IS HOW STRONG THIS GETS AND ITS MOVEMENT. NAM MODEL IS
ABOUT 6 HOURS FASTER THAN GFS WITH PASSAGE OF COLD FRONT...18Z VS
00Z...AND SO FAR THE GFS SEEMS TO BE INITIALIZING BETTER. AND...PAST
EXPERIENCE IS TO SLOW FRONTS DOWN DURING DAY IF SW WIND IS
ESTABLISHED...SO WILL LEAN CLOSER TO GFS.

BEST ESTIMATE AT THIS TIME IS FOR BAND TO STRENGTHEN EARLY THIS
MORNING FROM ABOUT GRAND ISLAND TO LOCKPORT AND STAY FOR SEVERAL
HOURS BEFORE DROPPING ACROSS CITY AND INTO SOUTH TOWNS BY EVENING.
ALTHOUGH IT WILL BE LOCALIZED...WE KNOW THAT ACCUMS CAN BE RAPID
UNDER THESE THINGS...SO CAN SEE AS MUCH AS 4 TO 8 IF IT
STALLS...WITH BEST SHOT AT THAT IN PLACES SUCH AS GRAND
ISLAND...NIAG FALLS...LOCKPORT...AND MAYBE TONAWANDAS...USUALLY OUR
LOW SPOTS FOR LAKE EFFECT HERE WILL THEREFORE PULL THE PLUG AND
ISSUE A STRONG LAKE EFFECT SNOW ADVISORY FOR NORTHERN ERIE AND
NIAGARA COS TILL 5 PM. DAY SHIFT WILL MONITOR CLOSELY FOR ANY
POSSIBLE UPGRADE TO WARNING.

IN ANY CASE...WITH SLIGHTLY SLOWER SOLUTION...EXPECT THIS ACTIVITY
TO SHIFT SOUTH QUICKLY WITH FROPA IN 22-02Z TIME FRAME AS WINDS VEER
TO 270 THEN 290 BY MORNING. WILL HAVE A FEW INCHES ACROSS WRN SRN
TIER EARLY TONIGHT...ESPECIALLY IN UPSLOPE AREAS. BUT SHEAR
INCREASES TOWARD MORNING SO DO NOT EXPECT ENOUGH FOR A
WARNING...ADVISORY CRITERIA IS POSSIBLE. ACTIVITY CONTINUES MONDAY
IN WEAKENED FORM WITH INCREASING SHEAR. WILL LET DAY SHIFT MAKE
CALLS ON ANY FLAGS TONIGHT.

EAST OF LK ONTARIO...WE HAVE TOO MUCH SHEAR FOR ANY PREFRONTAL LK
EFFECT TODAY (TOO SOUTHERLY ANYWAY)...BUT CAN SEE A GOOD BURST WITH
FROPA THIS EVENING...WITH CYCLONIC FLOW AND UPSLOPE TO FOLLOW...BUT
FLOW VEERS HERE AS WELL AS ANY LAKE ACTIVITY WOULDNT START TILL
PREDAWN HOURS MONDAY AND BE ON THE MOVE. WILL GO WITH 2-4/3-6
NUMBERS IN FORECAST BUT AGAIN LET DAY SHIFT MAKE CALLS ON ANY FLAGS.

LARGE HIGH CRESTS OVER AREA TUESDAY...CAN STILL SEE SOME TEA
KETTLE SNOW NEAR LAKESHORES MON NT AND EARLY TUES...OTHERWISE
SUNSHINE TUES. VERY COLD TUES NT..WITH CLR SKIES AND SNOW COVER WILL
UNDERCUT GUID TEMPS...SUBZERO INTERIOR. DRY WX SHOULD HOLD THROUGH
WED AS FLOW TURNS SOUTHERLY AND MODERATES THINGS.

LOTS OF COORDINATION ON 12 PLANET THIS MORNING WITH BGM AND CLE ON
UPCOMING LAKE SITUATION. YYZ TOO. THANKS.

&&

.LONG TERM (WEDNESDAY NIGHT THROUGH SATURDAY)...

LATEST GFS SHOWS QUITE A PATTERN CHANGE FOR WEEKEND...WONT BUY INTO
THAT YET...WILL KEEP GENERAL WARM ADVECTION SNOW THREAT WED NT INTO
EARLY THURS...AND LEAVE CURRENT FORECAST AS IS WITH LOW CHC SNOW
EACH DAY...BUT LOOK FOR MAJOR CHANGES IN DAY PACKAGE IF THIS TREND
CONTINUES. MEX NUMBERS ALL IN 40 DEGREE RANGE FRI-SUN.

&&

.AVIATION...

CURRENTLY...CONDITIONS ARE VFR ACROSS THE AREA UNDER A SOLID
MID-LEVEL DECK...THOUGH SOME LOCALIZED 3-4 KFT CIGS ARE FOUND
NORTHEAST OF BOTH LAKES. THESE CONDITIONS WILL DETERIORATE TO
MVFR/LOCALIZED IFR LEVELS TODAY AS A FRONTAL SYSTEM PUSHES INTO THE
AREA FROM THE CENTRAL GREAT LAKES...AND SPREADS A SWATH OF LIGHT
SNOW ACROSS WESTERN AND CENTRAL NEW YORK. THE GREATEST THREAT OF IFR
CONDITIONS WILL BE FOUND TO THE EAST AND NORTHEAST OF LAKE
ONTARIO...DUE TO THE POTENTIAL FOR LAKE ENHANCEMENT IN THESE AREAS.

AS WE GET INTO TONIGHT...THE SYNOPTIC SNOWS WILL SLOWLY WIND DOWN
FROM WEST TO EAST...BUT THE LAKE EFFECT ACTIVITY WILL
CONTINUE...GRADUALLY SHIFTING TO AREAS SOUTHEAST OF THE LAKES AS THE
EVENING WEARS ON. LIFR/IFR CONDITIONS WILL PREVAIL WITHIN THE LAKE
EFFECT ACTIVITY...WITH MVFR CEILINGS AND FLURRIES THE GENERAL RULE
ELSEWHERE.

&&

.MARINE...

SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT ACROSS THE LAKE ERIE
AND LAKE ONTARIO NEARSHORES UNTIL WINDS AND WAVES SUBSIDE BELOW
CRITERIA. THIS IS EXPECTED TO OCCUR THIS EVENING AT THE EAST END OF
LAKE ONTARIO...OVERNIGHT ON LAKE ERIE...AND BY MONDAY MORNING ACROSS
WESTERN LAKE ONTARIO.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
.NY...LK SNOW ADVISORY NYZ001-010 (NORTH BUF METRO) TIL 22Z TODAY.
.MARINE....SCA LOZ044-045 THROUGH 10 PM TONIGHT.
           SCA LEZ040-041 THROUGH 4 AM MONDAY.
           SCA LOZ042-043 6 PM TONIGHT-6 AM MONDAY.

SYNOPSIS/SHORT TERM...MCLAUGHLIN
LONG TERM...APB
AVIATION/MARINE...JJR
Hazardous weather outlook, Dec 11, 3:33 AM EST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
333 AM EST SUN DEC 11 2005

NYZ001>008-010>014-019>021-085-120845-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
333 AM EST SUN DEC 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO...
AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL CROSS THE REGION THIS AFTERNOON AND EVENING WITH
A LITTLE LIGHT SNOW OR SNOW SHOWERS. ANY ACCUMULATION WILL BE AN
INCH OR LESS. HOWEVER...SOME LAKE EFFECT SNOW WILL DEVELOP THIS
MORNING AHEAD OF THE FRONT OVER NIAGARA COUNTY AND BUFFALOS
NORTH TOWNS AND ACCUMULATE 2 TO 4 INCHES BEFORE MOVING SOUTH LATER
THIS AFTERNOON.

A FEW INCHES OF SNOW IS ALSO LIKELY TONIGHT OVER AREAS EAST AND
SOUTHEAST OF THE LAKES. HEAVIEST ACCUMULATIONS WILL BE ALONG THE
RIDGES OF CHAUTAUQUA AND SOUTHWEST ERIE COUNTIES...AND OVER THE
TUG HILL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-120845-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
333 AM EST SUN DEC 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO...
AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES REMAIN IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 3:30 PM ESTLake Effect Snow AdvisoryBUFCattaraugus, Chautauqua, Jefferson, Lewis, Oswego10 days

Nearby

Lake Effect Snow Advisories in New York, 2005Every lake effect snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.